MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the sterling study, a 50-year-old female patient (b)(6) with a history of subarachnoid hemorrhage (sah) (target aneurysm), underwent coil embolization of a ruptured midline anterior communicating artery (acoa) bifurcation aneurysm with hunt & hess grade 2, modified rankin scale (mrs) score 0 on (b)(6) 2021.The dimension of the aneurysm was as follows: height 6mm, dome 4mm, maximum aneurysm diameter 4mm, neck size 2.5mm, and dome-to-neck ratio of 1.6mm.The parent vessel diameter was 2mm.Coil embolization was performed with two (2) cerenovus coils: a 2mm x 2cm galaxy g3 xtrasoft (glx120202/l12961) and a galaxy g3 xtrasoft 4mm x 8cm (glx120408/l12875) via a phenom 17 microcatheter.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 14.52% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to home on (b)(6) 2021 with an mrs = 0.180-day (6-month) follow-up visit was performed in-clinic on (b)(6) 2022.Patient mrs score = 1.Magnetic resonance angiography (mra) was performed at (b)(6) 2022 but outcome and modified raymond-roy classification score is presently unknown.1-year follow-up visit was performed on (b)(6) 2022.Patient mrs score = 0.A new mra was performed on (b)(6) 2022 showing a modified raymond-roy classification score of class i: complete obliteration.The status of the target aneurysm has not changed since the previous visit (newly ruptured or re-ruptured).The complaint coils remain implanted in the patient and are thus not available for evaluation.The patient subsequently underwent aneurysm retreatment on (b)(6) 2022 due to aneurysm increase in size, nonruptured.Clip aneurysm mini 7mm perm (unspecified brand) was implanted.Modified raymond-roy classification score following retreatment was class i: complete obliteration.The patient was discharged to home on (b)(6) 2022.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient medical history, and ethnicity was not reported.Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device l12961 number, and no non-conformances related to the reported complaint condition were identified.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00001 and 3008114965-2023-00002.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information was received on 24-jan-2022.Summary of additional information provided: it was stated that the physician doesn¿t know what caused or contributed to the event.It was mentioned that the patient had left eye pain complaints with some vision loss and there was concern for mass effect from the aneurysm on the optic apparatus.It was confirmed that the coils remain within the aneurysm sac.It was reported that the patient is doing well, with no objective complaint; however, it was stated that the patient feels now right eye getting worse compared to before, whereas the left eye is better.It was reported that there are no residual symptoms, at 1 year follow up the patient is doing well, the vision has improved, can drive now with no overall complaints.Aneurysm recanalization is a condition requiring additional intervention or retreatment or can be reasonably expected to result in medical or surgical intervention, including hospitalization.Furthermore, the relationship of the study device to the reported aneurysm recanalization cannot be excluded.Thus, the event is considered serious and mdr reportable.This file will be reassessed if new information becomes available.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16087175
Report Number3008114965-2023-00001
Device Sequence Number2020698
Product Code KRD
UDI-Device Identifier10886704077640
UDI-Public10886704077640
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGLX120202
Device Catalogue NumberGLX120202
Device Lot NumberL12961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/25/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 XSFT 2MM X 2CM; PHENOM 17 MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale
Patient Weight48 KG
Patient RaceAsian